Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
warriorx

Had to stop Accutane

Recommended Posts

Hi Everyone,

Hey listen to this. I posted a topic here about a week ago about getting a rash on my back while on accutane. I received a few replys but in the end decided to get it checked out by my derm. Lucky for me she fitted me in at the hospital the next day. I showed her my rash on my back and where it had slightly progressed down one of my bum cheeks, and she came up with the conclusion that i had..... SHINGLES..... I asked her about weither or not accutane could have caused this but she said that she had not seen a case where accutane had caused Shingles. So with my face improving on accutane i was getting a lot happier in myself. I had only been on the drug for 3 weeks and my face was looking great, My forehead had almost completely cleared, i was well happy. But while i have the Shingles i had to stop the drug to be on the safe side while they check my blood levels, and now i have to take another antibiotic to clear the shingles up. I was well happy as i don't normally take well to antibiotics but accutane was great, I did not have any side effects except the usual dry lips....

Hopefully after i go see her on thursday i will be able to go back on accutane.

I will let you all know what happens as i am sure people who are considering accutane would like to know.. I hope it is not the accutane that brought the shingles on but hey there is only one way to find out and that is to try accutane again. Lets just hope i picked the shingles up at work.

Share this post


Link to post
Share on other sites

Ack!!! I've never heard about anyone getting shingles from accutane. Hopefully it's not linked to the accutane and that you can safely continue accutane to reap the rewards. Let's hope things work out

-Shawn-

Share this post


Link to post
Share on other sites

yea i hope that it has nothing to do with the accutane but it makes me think as i have been told SHINGLES can get pritty nasty, but the thing is that i only have it very mild and it is already going. I have been told that it can make you feel really sick and unwell but it has not done any of that to me. It could have been because i took action straight away by taking the antibiotics as my derm said that if i had already had it for 4 days then the pills would do no good, but lucky for me i had only had it for 3 days when she saw me so the antibiotics did the trick :D:):)

Share this post


Link to post
Share on other sites

Well, good to hear that it's already getting rid of the shingles so you can get back on accutane pronto!!!

-Shawn-

Share this post


Link to post
Share on other sites

I've never heard of getting shingles but i got a staph ( i think that's how you spell it) infection on my face. Good for you for getting it looked at. I waited for a while thinking it would go away and it just got worse.

Share this post


Link to post
Share on other sites

well i will try and explain what shingles is..

What is shingles?

Shingles is a localized infection due to the varicella-zoster virus, the same virus that causes chickenpox. It occurs only in people who have had chickenpox in the past and represents a reactivation of the dormant varicella virus. Why the virus reactivates in some individuals and not in others is unknown.

How is shingles spread?

A person must have already had chickenpox in the past to develop shingles. Contact with an infected individual does not cause another person's dormant virus to reactivate. However, the virus from a shingles patient may cause chickenpox in someone who has not had it before.

What are the symptoms of shingles?

The first sign is often a tingling feeling on the skin, itchiness or a stabbing pain. After several days, a rash appears beginning as a band or patch of raised dots on the side of the trunk or face. It then develops into small, fluid-filled blisters which begin to dry out and crust over within a few days. When the rash is at its peak, symptoms can range from mild itching to extreme and intense pain. The rash and pain usually disappear within three to five weeks.

thats what i got off the net as it would have taken me ages to explain what it is :)

The funny thing is i did not get it bad at all, i mean it has mostly gone now which makes me wonder if it was the accutane.. But there is only one way to find out and thats to try it again. But hey thats what the derm said it was and thats what it lokked like.. I never got any pain though which seems weird to me..

Share this post


Link to post
Share on other sites

Shingles look a lot like eczema, but more scabby. It usually occurs in adults, but my little sister had it when she was 8, and she never had visible chickenpox before. The doctor assumed she had chickenpox internally or something, or that it existed in her body but was dormant.

I'm sure it was the luck of the draw that you went on Accutane and Shingles appeared on your body at roughly the same time. It's sort of like Accutane causing severe depression, which I don't believe is true.

Share this post


Link to post
Share on other sites

i think accutane could have had something to do with it, as i have been very depressed recently before i went onto accutane. I was getting to the stage where i could'nt go to work i never went out of my room for days and i just hated life. I was a dick head in my car.. But when i went onto accutane i seemed to calm down a lot as my family said i was like the old david again but one day i had this race in me car with this other guy and i got really wound up and hyper then afterwards my hands were shacking. Personally i know it sound weird but i am sure this is what triggered it off as the day after i got the shingles. So when i go back onto the accutane i will stay really calm :)

Share this post


Link to post
Share on other sites

Well, I'm certain that I contracted shingles as a result of Accutane because I've never had it before (chicken pox as a kid) but developed a suspicious series of bumps on my tailbone area that only got worse as my 'Tane treament continued.

4 or 5 blistery bumps that itch and hurt when I sit down. Stopped using 'Tane and they went away in 3-4 days. Started 'Tane again and here they came! Sucks to be me. Which is worse...Zits or Shingles? I'm going to put up with the shingles as long as I can cuz 'Tane works extremely well otherwise and at 52, I am 2oldforzits!!!

Share this post


Link to post
Share on other sites

According to my doctor, my outbreak of shingles was in fact due to Accutane. I had been on Accutane for about 6 months and my final prescription was to run out on a Friday. However the Thursday before, I woke up and noticed yellow scabby sections beneath my lip. The next day I finished the prescription and researched the mysterious rash that lie beneath the yellow/clear scabs. Initially, I thought it was herpes and went to the pharmacy and picked up a tube of Abreeva and also some Vaseline as the pharmacist suggested I keep the area moist. Saturday and Sunday progressed and the condition worsened, now with break outs all over my face resembling large acne pimples. Monday morning came and when I woke I found my self in moderate/severe pain so I immediately went to my doctors office (same one who prescribed the Accutane). He said that it was not Herpes Simplex but Herpes zoster (shingles) and when I asked why/how? he said that the Accutane had lowered my immune system to the point where it cannot keep the Varicella virus in check and it re-activated. All though painful and unsightly, I still wouldn't balk at informing others the significant difference Accutane has made. I feel for those of you who are experiencing shingles while on Accutane, I know its rough. Think of it this way if it helps, only about 4% of people have recurring shingles attacks and drugs such as Valtrex, Zorivax etc. if taken soon after symptoms start to develop are extremely effective in reducing the length of the attack. Good Luck to everyone

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×